MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0mmx20mmx40cm (4f) sterling balloon catheter was advanced for dilatation.However, during the first inflation at 12 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter city - (b)(6).Device evaluated by mfr.: returned product consisted of a sterling otw balloon catheter.The balloon was loosely folded with blood in the balloon and shaft.Analysis of the tip, balloon (and markerbands), inner/outer shaft included microscopic and visual inspection.Inspection revealed a pinhole in the balloon material that was located 1mm proximal of the distal markerband.The distal portion of the broken hypotube (balloon end) was attached to a stopcock (adapted) to inflate the balloon, and test for balloon leak (hole).Positive pressure was applied and the balloon leaked.The reported balloon rupture was confirmed.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9830261
Report Number2134265-2020-03132
Device Sequence Number2929691
Product Code DQY
UDI-Device Identifier08714729124016
UDI-Public08714729124016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0021647856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1